MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8735H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 5/12/2026.H6 component code: g07002 - device not returned.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: 1.Quantity of blood loss? confirm the qty in cc.Ans: not reported, ot manager (b)(6) mentioned only oozing from the suture needle hole.2.Patient weight? ans: not reported.3.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Ans: re-suture 4.What is the patient¿s current status? ans: not reported.5.Please provide the source or name of person providing answers to follow-up questions (e.G.Nurse, surgeon, etc).Ans: (b)(6).1.Were all reported sutures used in the same procedure? ans: yes, same procedure, cabg.2.Were there any adverse events (i.E.Infection/complication etc) and/or patient consequences associated with this event? ans: not reported at this moment.3.As needle hole leakage was mentioned in the event description, could you clarify the following: i.What type of bleeding occurred as a result of this issue (e.G.Oozing, active bleeding)? ans: ozzing.Ii.Was the bleeding successfully controlled intra-op? ans: yes.Iii.Was a blood transfusion required? ans: no.4.Did the issue result in additional medical/surgical intervention (i.E.Revision surgery etc) for the patient? ans: not reported at this moment.5.What is the patient¿s current status? ans: no reported at this moment.6.Are the devices available for return? if no, could you provide the status of the devices (e.G.Discarded etc).Ans: no, discarded due to bio-hazard.1.May i confirm if the sutures are all used in the same procedure? ans: yes, same procedure by same surgeon.No suture to be return.Ot sister said its biohazard.2.The needle hole leakage indicated there is bleeding during surgery, right? managed to stop the bleeding during procedure? was blood transfusion required? ans: no.Ozzing kind of bledding coz needle punch hole at same area.The 7th suture only able to use.All either halfway snapped or when done suturing snapped during tying knots" h3 photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows three single barrier folders labeled 8735 product code used with the dispensed suture.The suture appears damaged, cut into several sections.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2026 and suture was used.The sutures snapped during cabg on distal anastomosis of lima.Some of it happened during the suturing and even happened when tying knot after anastomosis.Problem resolve when opened the 7th suture from a different batch number.Discovered needle hole leakage due to suturing a few times on the distal anastomosis of lima, applied hemostats.There were no patient consequences reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25149536
Report Number2210968-2026-05153
Device Sequence Number13094727
Product Code GAW
UDI-Device Identifier10705031019966
UDI-Public(01)10705031019966(17)280331(10)TDBDUK
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8735H
Device Lot NumberTDBDUK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown